Q and A

Question

What do I do if I'm sick after taking my medication?

I was sick after taking my meds because I had a non-related illness. Do I need to take another dose? I was sick about 2 hours after taking my meds.

Answer

Most HIV medication have been absorbed within two hours.  Therefore if it has been more than 2 hours since you took them, you should not take another dose.

If you are sick less than an hour after taking them then it is probably better to take them again.

If you can still see the tablets in the vomit, then you should definitely take them again.


Information on this website is provided by treatment advocates and offered as a guide only. Decisions about your treatment should always be taken in consultation with your doctor.

2 comments

  1. Hi Julie

    Are you asking about what casued you to be sick? Or what caused the blood?

    Being sick very soon after taking a pill is more likely to be related to problems swalloing. Perhaps you were nervous or worried about taking the pill, or the pill caught in your throat from not swalling with enough water.

    The blood the second time might be related to greater strain on the muscles cauing you to be sick, or just bringing up material that was from further inside you.

    Either way, please tell your doctor, even if this hasn’t happened again.

  2. julie

    i took a tablet i was sick then when i took my second one i vomited a bit of blood up. it lasted for a couple of minutes then stopped. what causes that?

Leave a Reply

Your email address will not be published. Posting rules. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>